Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 6, NWS Brownsville, TX

February 28, 2018Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Feb 28, 2018, 4:30 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Feb 28, 2018, 10:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2018, 4:30 AM CST (10:30 UTC)
In effect from
Feb 28, 2018, 10:00 AM CST
Expired
Feb 28, 2018, 7:00 PM CST
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 10.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2018-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2018-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

809 
WWUS74 KBRO 281030
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
430 AM CST Wed Feb 28 2018

...Strong and gusty southerly winds expected today...

.An increasing pressure gradient and strong low level jet will
will support strong and gusty winds across the lower Rio Grande 
Valley and along the lower Texas coast late this morning and this 
afternoon.

TXZ251-254>257-281830-
/O.NEW.KBRO.WI.Y.0006.180228T1600Z-180228T2300Z/
Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-
Including the cities of Sarita, Raymondville, Brownsville, 
Harlingen, Port Mansfield, Port Isabel, South Padre Island, 
Laguna Heights, and Laguna Vista
430 AM CST Wed Feb 28 2018

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

The National Weather Service in Brownsville has issued a Wind
Advisory, which is in effect from 10 AM this morning to 5 PM CST
this afternoon. 

* TIMING...10 am to 5 pm

* WINDS...South to southeast 25 to 35 mph with gusts as high as 
  45 mph. 

* IMPACTS...Lightweight and unsecured objects will be easily 
  blown around and possibly damaged and small tree damage may 
  occur. Driving may become difficult, especially high profile 
  vehicles on east to west roads and highways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 MPH are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
2 follow-up statements
369 
WWUS74 KBRO 281720
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1120 AM CST Wed Feb 28 2018

...Strong and gusty southerly winds continue to develop across the
coastal sections of deep south Texas today...

.An increasing pressure gradient and strong low level jet will
continue to support strong and gusty winds across the lower Rio 
Grande Valley and along the lower Texas coast this afternoon.

TXZ251-254>257-282300-
/O.CON.KBRO.WI.Y.0006.000000T0000Z-180228T2300Z/
Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-
Including the cities of Sarita, Raymondville, Brownsville, 
Harlingen, Port Mansfield, Port Isabel, South Padre Island, 
Laguna Heights, and Laguna Vista
1120 AM CST Wed Feb 28 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* TIMING...Now through 5 pm

* WINDS...South to southeast winds 25 to 35 mph with gusts 40 to 
  45 mph. 

* IMPACTS...Lightweight and unsecured objects will be easily 
  blown around and possibly damaged and small tree damage may 
  occur. Driving may become difficult, especially high profile 
  vehicles on east to west roads and highways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 MPH are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

Castillo
397 
WWUS74 KBRO 282051
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
251 PM CST Wed Feb 28 2018

...Strong and gusty southerly winds continue across the coastal 
sections of deep south Texas this afternoon...

.A strong pressure gradient and strong low level jet will 
continue to support strong and gusty winds across the lower Rio 
Grande Valley and along the lower Texas coast the rest of 
the afternoon into the early evening.

TXZ251-254>257-010100-
/O.EXT.KBRO.WI.Y.0006.000000T0000Z-180301T0100Z/
Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-
Including the cities of Sarita, Raymondville, Brownsville, 
Harlingen, Port Mansfield, Port Isabel, South Padre Island, 
Laguna Heights, and Laguna Vista
251 PM CST Wed Feb 28 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...

* TIMING...Now through 7 pm

* WINDS...South to southeast winds 25 to 35 mph with gusts 40 to 
  45 mph. 

* IMPACTS...Lightweight and unsecured objects will be easily 
  blown around and possibly damaged and small tree damage may 
  occur. Driving may become difficult, especially high profile 
  vehicles on east to west roads and highways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 MPH are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

Castillo

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 28, 4:28 AM CST, 2 minutes earlier.

Area forecast discussion, Feb 28, 4:28 AM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
428 AM CST Wed Feb 28 2018

.SHORT TERM (Today through Thursday): Moderate south to southeast
winds prevail across the CWA early this morning. The pressure
gradient will continue to increase across the lower Texas coast
today as a weak cold front moves across central Texas today. A
strong low level jet will continue move across the eastern half of
deep south Texas today with very strong winds aloft and will mix
down across the coastal counties this morning. BRO VAD winds
indicates south winds between 35 to 45 knots between 1-4K feet above
the surface. A Wind Advisory is now in effect for Cameron...Willacy
and Kenedy counties from 10 am this morning until 5 pm this evening.
Otherwise, breezy conditions can be expected across the western
portions of the area for today, especially for Hidalgo and Brooks
counties.

Winds should diminish by late this evening as the low level jet
moves eastward and the pressure gradient weakens as a weak cold
front approaches from the west. The front is expected to move into
the western portions of the CWA after midnight and off the lower
Texas coast around sunrise Thursday. Moisture appears very limited
ahead of the front tonight but will continue the mention of isolated
showers and thunderstorms late tonight into Thursday morning as the
front moves through the area. Above normal temperatures will
continue today with high temperatures in the upper 80s to lower 90s
at most locations. Low temperatures tonight will fall into the 60s.
Slightly cooler air filters into the region late tonight into
Thursday. High temperatures Thursday expected to be in the upper 70s
to around 80 degrees.

.LONG TERM (Thursday Night through Tuesday): The long term begins
with continued southwest flow aloft. Surface pressure gradient
will weaken some as an elongated high moves eastward across the
Ohio Valley to the north. The upper level high that has been
situated to our east will finally begin to move slowly westward
through the weekend.

At the surface, flow will gradually shift southeasterly on
Saturday, which should increase temperature and moisture levels
yet again. Globals are pinging some very light QPF. Indeed,
boundary layer moisture does increase, but very dry mid levels
should mitigate POPs. Winds will also be on the increase yet
again, especially Sunday where additional Wind Advisories may be
needed.

Our next weather maker will be a cold frontal boundary moving
southward early to midweek next week. This will increase
shower/storm chances area wide, however, the best shot will be
along the coastline and offshore. Surface high pressure will drop
southward and move from the ArkLaTex to the AlaTennGa region mid
to late week, which should cause the development of a coastal
trough just outside the forecast period.

&&

.MARINE (Today through Thursday): Buoy 42019 reported south-southeast
winds around 19 knots gusting to around 23 knots with seas slightly
under 5.2 feet with a period of 5 seconds at 03 CST/09 UTC. Marine
observation platforms across the Laguna Madre indicate south-
southeast winds around 15 knots with gusts near 20 knots early this
morning. Winds will increase across the Laguna Madre later this
morning into the afternoon as a strong low level jet moves across
the lower Texas coast today. A Small Craft Advisory is in effect for
the Laguna Madre from 10 am this morning until 7 pm this evening due
to strong winds. Small Craft Should Exercise on the Gulf waters
today with moderate winds and elevated seas. Moderate to strong
south winds will diminish by late tonight/early Thursday morning as
a weak cold front approaches and moves across the lower Texas
coastal waters Thursday morning. Gusty north winds and building seas
in the wake of the front should support Small Craft Advisories on
the Gulf waters for Thursday.

(Thursday Night through Tuesday): The long term marine period
begins with gradually improving winds and seas. Marine conditions
should be somewhat benign through much of late week and into the
weekend. Surface easterly fetch across the Gulf will be easterly,
but light so any swells should be mitigated. Although, winds will
be picking up Saturday and especially Sunday across the Laguna
where SCA for winds may be possible. Beyond the weekend, gradual
improvement is expected before a cold frontal boundary slides
southward and through the region on Tuesday. This will increase
winds and seas and likely produce Small Craft Advisory Conditions
once again for the nearshore waters and the Laguna Madre.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  88  68  76  61 /  10  20  20  10
BROWNSVILLE          87  68  78  61 /  10  20  20  10
HARLINGEN            90  67  78  58 /  10  20  10  10
MCALLEN              90  67  80  55 /  10  20  10   0
RIO GRANDE CITY      93  66  81  57 /  10  20  10   0
SOUTH PADRE ISLAND   81  68  71  62 /  10  20  20  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 10 AM this morning to 5 PM CST this afternoon
     for TXZ251-254>257.

GM...Small Craft Advisory for winds from 10 AM this morning to 7 PM
     CST this evening for GMZ130-132-135.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term...63
Long Term...Frye-55
Graphicast...62
Hazardous weather outlook, Feb 27, 9:14 AM CST, 19 hours 16 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Brownsville TX
914 AM CST Tue Feb 27 2018

TXZ248>250-252>255-281515-
Zapata-Jim Hogg-Brooks-Starr-Hidalgo-Inland Willacy-
Inland Cameron-
914 AM CST Tue Feb 27 2018

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Gusty winds are expected on Wednesday, especially in the lower
valley near the coast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-281515-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
914 AM CST Tue Feb 27 2018

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small Craft Advisories possible midweek as a frontal boundary
moves into the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

TXZ251-256-257-281515-
Kenedy-Coastal Willacy-Coastal Cameron-
914 AM CST Tue Feb 27 2018

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a moderate risk for rip currents along area beaches.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is an elevated risk of rip currents through Friday along area
beaches.

Gusty winds are expected on Wednesday, especially in the lower
valley near the coast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Frye/Castillo

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 4:16 AM CSTSmall Craft Advisory for WindsBRO15 hr
Feb 28, 2:55 PM CSTSmall Craft AdvisoryBRO15 hr

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.